Alert archive / California / Wind Advisories in 2011

Wind Advisory 30, NWS Phoenix, AZ

October 25, 2011

NWS Phoenix, AZ issued this wind advisory at Oct 25, 2011, 2:22 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2011, 2:22 PM PDT (21:22 UTC)
Expired
Oct 25, 2011, 8:00 PM PDT
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS75 KPSR 252122
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST TUE OCT 25 2011

AN APPROACHING COLD FRONT WILL LEAD TO STRONG WEST WINDS OVER FAR
SOUTHEAST CALIFORNIA THIS AFTERNOON AND EVENING. 

CAZ033-260300-
/O.NEW.KPSR.WI.Y.0030.111025T2122Z-111026T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
222 PM PDT TUE OCT 25 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 


* AFFECTED AREA: IMPERIAL COUNTY...MAINLY CENTRAL AND WESTERN
  PORTIONS. 

* LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO

* TIMING: 2 PM PDT TO 8 PM PDT.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40-45 MPH. 

* IMPACTS: OCCASIONAL AREAS OF VISIBILITIES REDUCED TO 4 OR 5
  MILES...LOCALLY DOWN TO LESS THAN 1 MILE NEAR FALLOW FARM FIELDS.
  STRONG CROSS-WINDS WILL AFFECT VEHICLES TRAVELING ON NORTH-SOUTH
  ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE ADVISED TO USE CAUTION DUE TO THE POTENTIAL FOR
SUDDENLY REDUCED VISIBILITIES AS WELL AS BUFFETING FROM STRONG CROSS-
WINDS. 

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:05 AM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 25, 11:05 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1105 AM MST TUE OCT 25 2011

.UPDATE...
UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
ISOLATED SHOWERS WITH EVEN A SLIGHT THUNDERSTORM CHANCE ARE POSSIBLE
ACROSS ARIZONA TODAY AS LOW PRESSURE CONTINUES TO MOVE THROUGH THE
REGION. A STRONG LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS
AND COOLER WEATHER WEDNESDAY. DESERT HIGHS ARE ONLY EXPECTED
TO REACH THE LOWER TO MID 80S WEDNESDAY AND LOWER 80S THURSDAY.
TEMPERATURES WILL SLOWLY RISE THIS WEEKEND AS HIGH PRESSURE BUILDS
BACK IN OVER THE REGION.

&&

.DISCUSSION...
RATHER COMPLEX PATTERN THIS MORNING AS DEPICTED BY THE WATER VAPOR
IMAGERY WITH SOME CHANGES JUST AROUND THE CORNER. MOST PROMINENT
FEATURE IS A STRONG TROUGH DIGGING DOWN OVER THE WEST COAST. BUT WE
ALSO HAVE TWO MOISTURE SURGES EVIDENT. THE FIRST IS A NARROW PLUME
OF MID TO UPPER LEVEL MOISTURE MOVING OFF THE PACIFIC AND ALIGNED
NEAR ENSENADA ACROSS THE PHOENIX AREA AND INTO NEW MEXICO. A
MODERATELY STRONG JET STREAK OF > 80 KTS IS ALIGNED JUST POLEWARD OF
THE MOISTURE PLUME. A SECOND SURGE IS ASSOCIATED WITH THE REMNANTS
OF AN OLD TROPICAL STORM AND IS MOVING ACROSS CENTRAL BAJA
CALIFORNIA. THESE PLUMES WILL BE STRONGLY FORCED BY THE INCOMING
TROUGH AND MAY HELP GENERATE SOME SHORT LIVED SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN AND SOUTHEASTERN
PORTIONS OF THE STATE. RAINFALL AMOUNTS SHOULD BE VERY LIGHT AS THE
BOUNDARY LAYER REMAINS FAIRLY DRY.

SWITCHING TO MORE NEAR TERM AND SMALLER SCALE...THE VISIBLE
SATELLITE AND IR IMAGERY SHOWS A BAND OF CIRRUS ASSOCIATED WITH THAT
JET STREAK AND IS ALIGNED ROUGHLY ALONG THE LINE FROM YUMA TO
PHOENIX. IN ADDITION SOME LOWER LEVEL BANDS OF CONVECTION CAN BE
SEEN. ONE IS NOW LOCATED OVER WESTERN MARICOPA COUNTY. ANOTHER BAND
JUST PASSED EASTERN MARICOPA COUNTY AND EVEN RESULTED IN A SINGLE
LIGHTNING STRIKE NEAR MESA GATEWAY AIRPORT. RADAR IS INDICATING A
VERY FEW ISOLATED SHOWERS...HARD TO TELL HOW MUCH OF THAT IS
REACHING THE GROUND BUT WITH DEW POINTS NOW IN THE 50S FOR MOST
LOCATIONS WE CERTAINLY WILL NEED TO KEEP A CHANCE FOR TODAY.

HAVE ADJUSTED THE POPS FOR TODAY AND TOMORROW MORNING UP A BIT AND
EVEN INTRODUCED SLIGHT CHC OF TSTMS AS THERE APPEARS TO BE ENOUGH
INSTABILITY AND FORCING TO BE ABLE TO GENERATE SOME WEATHER BEFORE
THE TROUGH PASSES THROUGH THE REGION TOMORROW. GFS AND RUC SHOW
INSTABILITY CENTER WITH NEGATIVE LI VALUES NEAR SOUTHWEST ARIZONA
THROUGH THIS AFTERNOON.

.PREVIOUS DISCUSSION...
WEAK LOW PRESSURE REMAINS OFF THE CALIFORNIA COAST THIS MORNING
ALTHOUGH A STRONG 80KT JET STREAK HAS MOVED ONSHORE INTO SOUTHWEST
ARIZONA. REGIONAL RADAR MOSAIC HAS BEEN SHOWING ISOLATED SHOWERS FOR
THE PAST SEVERAL HOURS SINCE MIDNIGHT ALTHOUGH MOST HAVE BEEN VERY
SHORT LIVED AND HAVE RESULTED IN TRACE AMOUNTS OF RAINFALL. UNTIL
THE LOW MOVES ONSHORE LATER TODAY...THERE WILL BE A CONTINUED THREAT
OF ISOLATED SHOWERS. BEST CHANCES WOULD BE MAINLY NORTH AND EAST OF
PHOENIX...BUT I WILL MENTION SPRINKLES AS A POSSIBILITY THIS MORNING
ACROSS THE GREATER PHOENIX AREA. BOUNDARY LAYER HAS MOISTENED A BIT
OVER THE LAST 24 HOURS BUT DEWPOINTS ARE STILL GENERALLY IN THE LOW
TO MID 40S /HIGHER DEWPOINTS IN THE 50S AT PHX/DVT/LUF AREN\T
REPRESENTATIVE AS SHOWERS PASSED DIRECTLY OVER THESE SITES/. ANY
RAIN THAT DOES MAKE IT TO THE GROUND WON\T AMOUNT TO MUCH...DRY AIR
IN THE LOW LEVELS BETWEEN 925-700MB SHOULD PRECLUDE MOST LOCATIONS
FROM SEEING MEASURABLE RAIN.

THE LOW DEPARTS THIS EVENING AND THE REGION SHOULD BE DRY. HOWEVER A
LARGER MORE POTENT SYSTEM WILL SWEEP THROUGH THE REGION FROM THE
NORTH WEDNESDAY AFTERNOON. NEARLY ALL BL MOISTURE WILL BE SCOURED
OUT AHEAD OF TIME BUT A STRAY SHOWER IN THE MORE FAVORABLE AREAS OF
PHOENIX REMAINS A POSSIBILITY. DESERT POPS ARE WELL BELOW 10 PERCENT
BUT LOCATIONS AROUND GLOBE ARE LOOKING AT A 10-20 PERCENT CHANCE OF
RAIN. OVERALL THIS WON\T BE A RAIN PRODUCING SYSTEM...IT WILL BE
MORE OF A BREEZY FRONTAL PASSAGE THAN ANYTHING ELSE. MODEL FORECASTS
OF WINDS CONTINUE TO DECREASE WIND SPEEDS ACROSS THE DESERTS
ALTHOUGH THE STRONGEST WINDS WILL BE FUNNELED DOWN THE LOWER
COLORADO RIVER VALLEY. WINDS REMAIN BELOW WIND ADVISORY CRITERIA
ACROSS THE ENTIRE FORECAST AREA...GENERALLY 15-25KTS EXPECTED DURING
THE FRONTAL PASSAGE.

BEYOND WEDNESDAY...QUASI-ZONAL FLOW RETURNS AND THE WEATHER ONCE
AGAIN BECOMES QUIET AND UNEVENTFUL. NO CHANCE OF PRECIP AT ANY POINT
THROUGH THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE RETURNS TO THE
REGION.

THE DROP IN TEMPERATURES WILL LIKELY BE THE MAIN STORY THIS WEEK AS
HIGHS ARE ONLY FORECAST TO REACH THE LOW/MID 80S WEDNESDAY THROUGH
FRIDAY. FOR WHAT IT\S WORTH THE NAM/MET GUIDANCE INDICATES TEMPS
WILL ONLY FALL INTO THE UPPER 80S BUT THIS SEEMS LIKE A BIT OF AN
OUTLIER COMPARED TO OTHER WELL PERFORMING GUIDANCE. STILL...LOW 80S
THROUGH THE END OF THE WEEK LOOKS ON TAP WITH A GRADUAL WARMING
TREND THIS WEEKEND INTO EARLY NEXT WEEK. TEMPS NEXT WEEK SHOULD
RETURN TO THE MID/UPPER 80S.

&&

.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA
INCLUDING...KPHX...KIWA...KIPL AND KBLH...

ANTICIPATE ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL
ARIZONA...INCLUDING THE PHOENIX AREA...WILL CONTINUE THROUGH THE
AFTERNOON AND INTO THE EVENING...MAINLY NEAR FOOTHILLS AND OVER
HIGHER TERRAIN. TSTM OCCURRENCE AT TAF SITES TOO LOW TO MENTION IN
THE TAFS BUT ANTICIPATE THEM BEING ON THE HORIZON OR POSSIBLY
VICINITY. STORM MOTION WILL GENERALLY BE SW TO NE BUT NOT LOOKING
FOR STRONG WINDS WITH THEM. FURTHER WEST OVER SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA...DYNAMICS NOT AS FAVORABLE AND THUS NOT
ANTICIPATING AND SHOWERS BUT SURFACE WINDS WILL BE NOTABLE WITH
GUSTS IN THE 20-30 KT RANGE. THERE MAY BE A STRATOCUMULUS DECK THAT
DEVELOPS TOWARD 12Z...MAINLY SOUTH-CENTRAL AZ...FOLLOWED BY
NORTHERLY-NORTHWESTERLY WINDS OVERSPREAD THE AREA DURING THE DAY -
STRONGEST OVER THE LOWER COLORADO RIVER VALLEY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A DRY COLD FRONT WILL EXIT THE REGION BY WEDNESDAY NIGHT USHERING IN
MUCH COOLER AND DRIER AIR. MINIMUM HUMIDITY VALUES THROUGH THE
PERIOD WILL RANGE FROM THE UPPER SINGLE DIGITS IN THE LOWER DESERTS
OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TO THE TEENS
ELSEWHERE. SOME BREEZY WINDS MAY AFFECT THE LOWER COLORADO RIVER
VALLEY THURSDAY...WITH LIGHT WINDS THEREAFTER FOR THE REGION. HIGHS
WILL BE MUCH COOLER WITH READINGS IN THE UPPER 70S AND LOWER 80S
THURSDAY...BEFORE GRADUALLY WARMING INTO THE WEEKEND TO NEAR OR JUST
ABOVE SEASONAL NORMALS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...WATERS/LEINS
AVIATION...AJ
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Oct 25, 5:15 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
515 AM MST TUE OCT 25 2011

AZZ020-021-025-CAZ031-032-261400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
515 AM MST TUE OCT 25 2011 /515 AM PDT TUE OCT 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...WEST-CENTRAL ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHERN ROCKIES IS
EXPECTED TO BRING BREEZY TO WINDY CONDITIONS...MAINLY TO THE LOWER
COLORADO RIVER VALLEY WEDNESDAY. THE POTENTIAL EXISTS FOR WIND GUSTS
UP TO 20 TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:41 PM PDTRed Flag WarningPSRImperial, Riverside30 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.